Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 227, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 26, 2004, 8:54 PM CDT for Tulsa County, Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2004, 8:54 PM CDT (01:54 UTC)
- Expired
- May 26, 2004, 10:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2661 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
403
WUUS54 KTSA 270154
SVRTUL
OKC143-270300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
853 PM CDT WED MAY 26 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR
NORTHERN TULSA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1000 PM CDT
* AT 853 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10
MILES WEST OF SKIATOOK...MOVING EAST AT 40 MPH. RADAR INDICATED
SOME ROTATION WITH THIS STORM. PEOPLE NEAR ITS PATH SHOULD MOVE TO
A SAFE PLACE NOW
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OWASSO...
SPERRY...SKIATOOK AND COLLINSVILLE.
HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. IF YOU ARE IN OR NEAR THE PATH OF THIS
STORM...TAKE COVER NOW
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3640 9582 3618 9582 3619 9600 3626 9601
3643 9600 3644 9580
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 8:05 PM CDT, 49 minutes earlier.
Area forecast discussion, May 26, 8:05 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 805 PM CDT WED MAY 26 2004 HIGH-RESOLUTION MESOSCALE GRID ANALYSIS SHOWS THE CAP IS WEAKEST OVER OSAGE AND PAWNEE COUNTIES...ELSWHERE THE CAP IS STRONG AND RAPID UPDATE CYCLE GRID POINT DATA SUGGESTS THAT THE CAP WILL NOT CHANGE MUCH FOR THE NEXT COUPLE OF HOURS. THEREFORE THE STORMS WILL LIKELY STRUGGLE PASSING THE HIGHWAY 75 CORRIDOR. UNTIL THEN DEEP LAYER SHEAR VALUES AND EXPERIMENTAL NORMALIZED STORM-RELATIVE HELICITY FROM THE SURFACE TO LCL ARE SUPPORTIVE OF A CONTINUED TORNADO THREAT IN OSAGE AND PAWNEE COUNTIES. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, May 26, 7:30 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 730 PM CDT WED MAY 26 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-270300- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 730 PM CDT WED MAY 26 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT ...SUPERCELL THREAT IN NORTHEAST OKLAHOMA THIS EVENING... A SUPERCELL THUNDERSTORM WILL MOVE INTO PAWNEE COUNTY THIS EVENING. THERE WILL BE A TORNADO THREAT WITH THE STORM. LARGE HAIL AND DAMAGING WINDS ARE ALSO LIKELY WITH THE CELL. OTHER SEVERE STORMS WILL AFFECT PARTS OF OSAGE COUNTY THIS EVENING AS WELL. A STRONG CAP EXISTS ACROSS MUCH OF THE REGION AND THE STORMS ARE EXPECTED DISSIPATE BY 10PM AS SURFACE TEMPERATURES COOL AFTER SUNSET. HOWEVER...THE STORMS MAY LIVE LONG ENOUGH TO REACH THE HIGHWAY 75 CORRIDOR. OVERNIGHT OTHER STORMS MAY DEVELOP IN EASTERN OKLAHOMA AS LOW-LEVEL WINDS INCREASE. ANY STORMS THAT OCCUR OVERNIGHT WILL HAVE A WIND AND HAIL THREAT GIVEN THE INSTABILITY AND WIND PROFILES. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ACTIVE IN THE CURRENT WATCHES AND WARNINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE RISK OF THUNDERSTORMS WILL PERSIST THROUGH MEMORIAL DAY IN A RATHER ACTIVE WEATHER PATTERN. SIGNIFICANT THUNDERSTORM POTENTIAL MAY DEVELOP THURSDAY NIGHT AND FRIDAY AS A POTENT BUNDLE OF ATMOSPHERIC ENERGY FROM THE SOUTHWEST MOVES THROUGH OUR REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, May 26, 6:32 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 632 PM CDT WED MAY 26 2004 OKZ054>056-059-060-064-065-270400- CREEK OK-NOWATA OK-OKFUSKEE OK-OSAGE OK-PAWNEE OK-TULSA OK- WASHINGTON OK- 623 PM CDT WED MAY 26 2004 TORNADO WATCH NUMBER 302 IN EFFECT UNTIL 1100 PM CDT. IN NORTHEAST OKLAHOMA THIS WATCH INCLUDES THE FOLLOWING 7 COUNTIES... CREEK...NOWATA...OKFUSKEE...OSAGE...PAWNEE...TULSA...WASHINGTON.
Local storm report, May 26, 7:46 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
746 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM TORNADO 13 W PAWNEE 36.34N 97.04W
05/26/2004 NOBLE OK BROADCAST MEDIA
TORNADO REPORTED ON THE PAWNEE AND NOBLE COUNTY LINE JUST
NORTH OF THE INTERSTATE AND SOUTH OF SOONER LAKE. REPORTS
FROM MULTIPLE TV STORM CHASERS.
&&
SFPLocal storm report, May 26, 7:46 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
746 PM CDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM TORNADO 13 W PAWNEE 36.34N 97.04W
05/26/2004 PAWNEE OK BROADCAST MEDIA
TORNADO REPORTED ON THE PAWNEE AND NOBLE COUNTY LINE JUST
NORTH OF THE INTERSTATE AND SOUTH OF SOONER LAKE. REPORTS
FROM MULTIPLE TV STORM CHASERS.
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:15 PM CDT | Tornado Warning | TSA | Pawnee | 60 min |
| May 26, 7:25 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 80 min |
| May 26, 8:07 PM CDT | Tornado Warning | TSA | Osage | 53 min |
| May 26, 8:14 PM CDT | Tornado Warning | TSA | Pawnee | 61 min |
| May 26, 8:52 PM CDT | Tornado Warning | TSA | Osage | 53 min |
| May 26, 9:14 PM CDT | Tornado Warning | TSA | Tulsa | 46 min |
| May 26, 9:24 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.